Jump to content
CrazyBoards.org

Recommended Posts

I'm about ready to do some serious damage. The depakote seems to be working on my mood (and my migraines), but I've become extremely hungry on it. Like four corn dogs a day (1 after dinner as a snack), McD's McDoubles, and a 3 lb tub of cottage cheese in like 4 days. I've been trying to hide my eating, but yesterday I stepped on the scale and learned that I gained 8 pounds in the last week and a half.

I'm only 5'4" and weigh 211. I can ill afford to gain any weight because I already look like a bowling ball with a watermelon for a face. I had previously lost 30 pounds when I was on zyprexa and geodon (go figure), and I've gained almost all of it back. I'm not looking to be skinny, I'd just like to have a face where my eyes aren't scrunched up from the fat cheeks (and a belly that is like 50" around).

It wouldn't be so bad if I wasn't so ravenously hungry all the time. It's nonstop. I eat, and I'm still hungry. Lots of good snacks I can't eat because I have braces, and the ones I can, don't fill me up. I feel like I'm on a never-ending cycle, and I don't know what to do. I feel so alone. I mean, how do you fight extreme hunger??

Am I the only one like this? Anything I can do? I'm looking for a ray of sunshine here.

Link to comment
Share on other sites

I was the same way on Depakote. Unfortunately, I had to stop taking it, as I gained ten pounds in two weeks and (bad news) my doctor said that how much you gain in the first weeks is a good indicator of what the medication will be like in the long run.

How long until you see your doctor again? To me, what you're describing is serious enough to consider a phone call, but then I have a pretty low threshold for calling.

Link to comment
Share on other sites

I took Depakote for a grand total of 1 month and had to quit because I was hungry all the time. I mean ALL the time. I couldn't stop eating and nothing I ate was enough. I've never eaten like that before or since though the Remeron I take now is a somewhat distant second. But I never had a med affect me that much.

Link to comment
Share on other sites

I would definitely call your pdoc about this issue. Maybe you could be placed on metformin or topamax with it. I am on zyprexa but am on both of the metformin and topamax. I haven't stepped on the scale recently but I don't think I've gained that much weight if any at all. And I haven't been able to get my butt to the gym either. So, that has to show some something, right?

Link to comment
Share on other sites

I've never had braces, so I don't know what food you can and cannot eat with them. Beans are pretty filling and healthy. Keep to whole grain stuff - whole grain bread, brown rice, etc. Lean meat. Fruit (melon is pretty filling). If you can find healthy foods that mesh well with your braces, then the weight gain won't be so bad and you'll stay fuller longer than if you eat fast food. This is how I manage the AAP hunger, and I've managed to lose some weight after switching to something that was a bit more compatible weight-wise.

Link to comment
Share on other sites

I had an unnatural hunger and it didn't matter if I tried healthy foods or not, I gained and gained and gained weight. Too much weight that I'm still struggling to get off. Call you doc. Unless the mental benefits are worth the serious weight costs, get off it.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...